Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 63, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 25, 2021, 4:23 AM CDT for Johnson County, Tarrant County, Texas. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 4:23 AM CDT (09:23 UTC)
- Expired
- May 25, 2021, 3:49 PM CDT
- In force
- 11 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 16 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Walnut Creek near Mansfield (MNFT2). The gauge peaked at 24.68 ft at May 25, 2021, 6:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 19 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08049700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
312 WGUS44 KFWD 250923 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 423 AM CDT Tue May 25 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... Walnut Creek Near Mansfield affecting Johnson and Tarrant Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC251-439-260200- /O.NEW.KFWD.FL.W.0063.210525T0923Z-210526T0158Z/ /MNFT2.1.ER.210525T0820Z.210525T1000Z.210525T1357Z.NO/ 423 AM CDT Tue May 25 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the Walnut Creek Near Mansfield. * From early this morning to this evening. * At 4:00 AM CDT Tuesday the stage was 23.3 feet. * Flood stage is 22.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 24.4 feet early this morning. It will then fall below flood stage this afternoon. * Impact...At 22.0 feet, Minor flooding will occur along the creek through Mansfield, downstream to Lake Joe Pool. && LAT...LON 3260 9718 3263 9708 3256 9706 3252 9717 $$ Stalley
2 follow-up statements
804 WGUS84 KFWD 251443 FLSFWD Flood Statement National Weather Service Fort Worth TX 943 AM CDT Tue May 25 2021 ...Forecast flooding changed to Minor severity and increased in duration for the following rivers in Texas... Walnut Creek Near Mansfield affecting Johnson and Tarrant Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC251-439-260830- /O.EXT.KFWD.FL.W.0063.000000T0000Z-210526T0823Z/ /MNFT2.1.ER.210525T0820Z.210525T1800Z.210525T2022Z.NO/ 943 AM CDT Tue May 25 2021 ...Forecast flooding changed to Minor severity and increased in duration until late tonight... The Flood Warning continues for the Walnut Creek Near Mansfield. * Until late tonight. * At 9:00 AM CDT Tuesday the stage was 20.8 feet. * Flood stage is 22.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this morning to a crest of 26 feet this afternoon. It will then fall below flood stage late this afternoon. * Impact...At 22.0 feet, Minor flooding will occur along the creek through mansfield, downstream to lake joe pool. && LAT...LON 3260 9718 3263 9708 3256 9706 3252 9717 $$ Schroeder
166 WGUS84 KFWD 252049 FLSFWD Flood Statement National Weather Service Fort Worth TX 349 PM CDT Tue May 25 2021 ...The Flood Warning is cancelled for the following rivers in Texas... Walnut Creek Near Mansfield affecting Johnson and Tarrant Counties. TXC251-439-252200- /O.CAN.KFWD.FL.W.0063.000000T0000Z-210525T2049Z/ /MNFT2.1.ER.210525T0820Z.210525T1800Z.210525T2022Z.NO/ 349 PM CDT Tue May 25 2021 ...The Flood Warning for the Walnut Creek Near Mansfield has been cancelled... The Flood Warning is cancelled for the Walnut Creek Near Mansfield. * At 3:00 PM CDT Tuesday the stage was 14.2 feet. * Flood stage is 22.0 feet. * Forecast...The river is expected to fall to around 14 feet and remain steady. && LAT...LON 3260 9718 3263 9708 3256 9706 3252 9717 $$ Prater
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 25, 2:38 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 25, 2:38 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 238 AM CDT Tue May 25 2021 ...New Long Term... .SHORT TERM... /Issued 159 AM CDT Tue May 25 2021/ /Through Tonight/ Another unsettled weather day is expected as our airmass across the region remains fairly moist. A decaying complex of showers and thunderstorms is now moving east from the Texas Panhandle, getting ready to move into our far western counties shortly. Another area of precipitation has recently developed east and northeast of the Dallas/Fort Worth Metroplex. As we go through the early morning hours, precipitation coverage is expected to gradually increase in the northeast, some of which could be heavy at times. The recent development of showers east of I-35 can be attributed to a slight strengthening of the low level jet. An axis of around 2" precipitable water values is in place east of I-35. With sufficient forcing for convective elements, would not be surprised if a few locations pick up 2-3 inches of rain with isolated higher amounts this morning along the Red River, east of I-35. Flooding will be the primary concern given soil moisture remains quite high. The complex of storms to our west is now losing some of its punch as the low-level jet gradually veers through the next couple of hours. This will likely lead to a remnant boundary continuing to pushing toward the I-35 corridor this morning. With daytime heating, localized surface convergence and plenty of moisture, additional showers and storms are likely to develop once again this afternoon. The development of showers and storms is looking a bit less likely west of I-35 given moisture return will be hindered by the aformentioned remnant boundary. High temperatures today will climb into the lower to mid 80s with mostly cloudy skies through the first half of the afternoon. Some peeks of sunshine will be possible during the latter half of the afternoon before additional low clouds make their way northward from the coastal region this evening. Another active day with showers and storms is likely to take place in the Texas Panhandle, and similar to today, a line of storms will be making its way eastward tonight. Just how far east the line of storms survives remains a bit uncertain, but a slightly weaker low-level jet compared to today leads me to believe it will be difficult to sustain convection into the early Wednesday morning hours. The main piece of energy will be moving across the Red River tonight, therefore, a few showers and storms can't be ruled out as we approach sunrise tomorrow. Hernandez && .LONG TERM... /NEW/ /Wednesday Onward/ A pattern more reminiscent of late spring will persist through the long term portion of the forecast with a rather active storm track displaced to our north. This will result in a few more opportunities for convective complexes to affect the forecast area during the extended forecast period, but it does look like most areas will see at least a brief reprieve from rain chances on Wednesday and Thursday. Wednesday precip potential is still somewhat uncertain as it will be heavily influenced by possible overnight and early morning convection. It's possible that a weakening complex of storms rolling through southern Oklahoma could skirt some of our north/northeastern zones in the morning where we'll carry "chance" PoPs. A residual outflow from this convection could support redevelopment in our eastern zones later in the day, but if no such boundary exists, then we'll likely remain devoid of sufficient lift for any additional convection during the daytime despite having a moist and unstable airmass in place. Thursday appears to feature the lowest rain chances in recent memory with most of the area expected to remain dry at this time. Aside from some low chances for warm advection showers in southern parts of Central Texas, most precipitation potential should be squashed by modest upper ridging and a lack of any defined convective initiation mechanism. By late Thursday and Friday, strong height falls should spread across the upper Midwest with a deepening trough which will send a slow-moving cold front southward into Oklahoma. This boundary should be capable of initiating widespread convection to our north which may congeal into one or more complexes that attempt to move southward into North Texas. This setup could result in thunderstorms within our forecast area beginning late Thursday night into Friday, and possibly again Friday into Saturday as upper troughing persists in the vicinity of the stalled surface quasi-stationary front. Simply given the environment in place ahead of this anticipated convection, some storms could be strong or severe while also possessing a heavy rain threat. However, any more specific details associated with this type of MCS activity are rarely discernible very far in advance. -Stalley && .AVIATION... /Issued 159 AM CDT Tue May 25 2021/ /06Z TAFs/ Concerns...IFR much of the morning with showers this afternoon. A stratus deck continues to be draped across North and Central Texas this early Tuesday morning as a low-level jet provides plenty of moisture. The Dallas/Fort Worth Metroplex TAF sites are either IFR or MVFR at the moment, but the expectation is that as we go through the morning, the entire region will be at IFR with cloud heights at around FL007. An area of showers and storms has blossomed north of the D10 airspace, and this will likely continue to impact the Bonham cornerpost through around sunrise. A decaying complex of storms is likely to impact the Bowie cornerpost through the next few hours. Although the precipitation is likely to gradually dissipate, an outflow boundary will remain somewhere across North Texas today. This boundary will likely lead to scattered showers and a few storms in the afternoon. Given uncertainty in thunderstorm development, VCSH will continue to be advertised for all North Texas TAF sites this through the afternoon. Some mid-afternoon drying of the lower levels looks possible, maybe even leading to a few peeks of sunshine prior to sunset. This will only be temporary as another slug of moisture advances northward out of the coastal region, potentially bringing additional MVFR across North and Central Texas. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 83 72 86 73 88 / 40 10 10 0 5 Waco 82 70 85 71 86 / 40 10 10 0 0 Paris 80 69 83 70 85 / 70 20 30 5 5 Denton 82 69 84 70 86 / 40 20 10 0 5 McKinney 82 70 84 71 86 / 50 10 10 0 5 Dallas 84 73 86 73 88 / 40 10 10 0 5 Terrell 81 69 84 71 86 / 50 10 20 0 0 Corsicana 83 71 86 71 87 / 50 10 10 0 0 Temple 81 69 85 70 86 / 40 10 10 0 0 Mineral Wells 83 69 86 70 87 / 30 20 5 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 25, 2:38 AM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 238 AM CDT Tue May 25 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260745- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 238 AM CDT Tue May 25 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Heavy rainfall is possible early this morning east of I-35 and north of I-30 which may result in localized flooding. A complex of weakening thunderstorms will move through parts of North Texas this morning, but severe weather is not expected. The outflow boundary from this complex could serve as a focus for new thunderstorm development later today. Another decaying complex of storms may affect parts of North Texas again tonight into early Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Low thunderstorm chances will exist mainly across East Texas on Wednesday. After a brief respite from the rain on Thursday, additional thunderstorm complexes could affect parts of the area late Thursday night through Saturday. Some strong thunderstorms are possible during this time period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:08 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| May 25, 1:34 AM CDT | Areal Flood Advisory | FWD | Grayson | 3 hr |
| May 25, 8:40 AM CDT | Areal Flood Advisory | FWD | Parker | 2 hr |
| May 25, 9:24 AM CDT | River Flood Warning | FWD | Collin | 34 hr |
| May 25, 9:26 AM CDT | Areal Flood Advisory | FWD | Tarrant | 2 hr |
| May 25, 10:03 AM CDT | River Flood Warning | FWD | Hunt | 22 hr |
| May 25, 10:26 AM CDT | River Flood Warning | FWD | Parker | 16 hr |
| May 25, 11:27 AM CDT | Special Weather Statement | FWD | Kaufman | 18 min |
| May 25, 11:41 AM CDT | Special Weather Statement | FWD | Navarro | 34 min |
| May 25, 11:45 AM CDT | Special Weather Statement | FWD | Rockwall | 30 min |
| May 25, 11:46 AM CDT | River Flood Warning | FWD | Dallas | 47 hr |
| May 25, 11:56 AM CDT | Areal Flood Advisory | FWD | Grayson | 2 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.